Allergic myocardial infarction following recombinant human insulin
MetadataShow full item record
Background: Allergic myocardial infarction is a rare clinical entity. Objectives: Although a few number of case reports with severe anaphylactic reactions to recombinant human insulin have been reported, allergic myocardial infarction, known as Kounis Syndrome, has not been reported before. Methods: Herein, we report a 57-year-old woman with myocardial infarction, referred for urticarial rash, chest pain, and palpitations developed after the first subcutaneous dose of recombinant human insulin. Results: The patient treated with antihistamines and steroids and discharged from hospital in a good condition. Conclusions: Physicians should be aware of allergic myocardial infarction. The diagnosis of Kounis Syndrome should be entertained when allergic symptoms, electrocardiographic changes, and high cardiac enzymes accompany acute-onset chest pain. All patients admitted to the emergency department with chest pain and ST elevation on electrocardiography should be asked about allergic insults. (C) 2018 Elsevier Inc. All rights reserved.